MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STRYKER MODULAR IMPACT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH STRYKER MODULAR IMPACT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2000-2000
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the modular impact handle was prepared before operation, there were metal pieces that came out from the impact handle.The device was purchased by the hospital in (b)(6) 2018.The doctor inquired, where the metal pieces were scraped, how could such an event have occurred.
 
Additional Manufacturer Narrative
An event regarding a foreign matter found inside the triathlon impactor was reported.The event was confirmed.Method & results: device evaluation and results: the device was returned in good condition along with the foreign matter that came out from the inside of the handle.Material analysis inspection concluded "eds analysis was performed on the debris from the impactor handle.Elemental constituents included fe-cr-ni-cu, consistent with 17-4 ph stainless steel alloy." medical records received and evaluation: clinician review was not performed as there is no indication that the event was related to patient factors.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other events for the referenced lot.Conclusions: the root cause of the event was determined to be a manufacturing non-conformance.Nc was raised regarding a non-conforming modular handle, where metal shavings were found to fall out of the device manufactured by and inspected by metal craft.The nc stated that the supplier has identified that the most probable operation for shavings of this nature to occur in the their process is operation 102 - mill-turn cnc on assembly 6 during the manufacturing of the core subcomponent pn2000-2001-1, which is made of 17-4 ph ss material.
 
Event or Problem Description
It was reported that the modular impact handle was prepared before operation, there were metal pieces that came out from the impact handle.The device was purchased by the hospital in dec 2018.The doctor inquired, where the metal pieces were scraped, how could such an event have occurred.

Brand Name
STRYKER MODULAR IMPACT HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8412078
Report Number0002249697-2019-01298
Device Sequence Number11323207
Product Code LXH
UDI-Device Identifier07613327241938
UDI-Public07613327241938
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000-2000
Device Lot Number4303708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;